Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking psychiatric medicines. Suffering loss of sleep. Taking Zipsydon. Having fever, constipation and insomnia. Guide

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
Doctor, i am taking psychiatric medicines(feliz s 10mg and respidon 1mg). I am fine with it. The only problem is I do not get sleep at night. I was taking zipsydon 40mg for around 7 to 8 months(doctor prescribed), i was having side effects like fever, constipation, insomnia. so i stopped taking that tablet. can u tell me which medicine can i take for the sleep disorder problem
Posted Sat, 8 Jun 2013 in Mental Health
 
 
Answered by Dr. Payman Hajiazim 10 minutes later
Hi there, thanks for asking. If your mood is fine with feliz 10 mg (some people may need 20 mg or 30 mg of it to have a normal mood) then it could be corrected with a sleeping medication. A medication from the Z class (like zopiclone, zolpidem, ...) can correct the sleep pattern. If your mood is not the one you have felt before, that could be the reason for the sleep problem as well. So your doctor should see what is your appetite, energy level, concentration, mood and libido to see if your mood is fine. On the other hand, feliz can change the architecture of sleep especially if it is taken at night. You should take it in the morning or at lunch to have a better sleep. I wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: Taking psychiatric medicines. Suffering loss of sleep. Taking Zipsydon. Having fever, constipation and insomnia. Guide 11 minutes later
doctor, when i started taking zipsydon 40mg in the night there were no problems. after some time i started getting fever, constipation and then later insomnia. i was also having memory loss with that tablets. because when i stopped taking the tablet i noticed that my fever was normal and there was no constipation and memory is also better. taking feliz s and respidon in the morning is enough for sleep or i have to take some sleep inducing tablet. If so please tell me the new tablet for sleep.
 
 
Answered by Dr. Payman Hajiazim 8 minutes later
Hi again, I recommend you take the medications (feliz and risperidone) in the morning for the first week. If it works then you can continue with that regimen. Otherwise, you can ask the doctor a medication from the class of Z drugs like zopiclone or zolpidem or zoleplone. Zolpidem has a 5-7 hours half life so it can give you a good rest. Zolpidem has a shorter half life so if you feel drowsy in the morning with zopiclone, zolpidem is a good choice. Zoleplon has a very short half life so for you it may not be the best choice. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Taking psychiatric medicines. Suffering loss of sleep. Taking Zipsydon. Having fever, constipation and insomnia. Guide 47 hours later
doctor, I am taking mirtaz 4mg with feliz s 10mg and respidon 1mg at night. it gives me sleep but does it cause constipation because after taking that medicine i am having constipation. in the first day of the dose i got sleep little earlier, on the second day it took three hours for me to get sleep.
 
 
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, constipation is a side effect you can solve it with more activity and also eating more fruits and vegetables. Most of the time it is an issue that gets better with these strategies. You should let more time for your sleep to get regulated as well. Sleep hygiene like not taking any nap during the day will also help. I wish you a good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor